6 doctors weighed in:
How many mg of tylenol (acetaminophen) does it normally take for an overdose to be lethal?
6 doctors weighed in

Dr. Ruth Spector
Critical Care
2 doctors agree
In brief: 7000 mg
A person should not take more than 4000 mg a day and that is still a very high dose.
7000 mg can be lethal. Symptoms include nausea, vomiting, jaundice, irritability, coma, convulsions, diarrhea and abdominal pain ( this is not a complete list). Immediately go to a hospital if you or someone you know may have overdosed. And if you are suididal you need to see a professional immediately.

In brief: 7000 mg
A person should not take more than 4000 mg a day and that is still a very high dose.
7000 mg can be lethal. Symptoms include nausea, vomiting, jaundice, irritability, coma, convulsions, diarrhea and abdominal pain ( this is not a complete list). Immediately go to a hospital if you or someone you know may have overdosed. And if you are suididal you need to see a professional immediately.
Dr. Ruth Spector
Dr. Ruth Spector
Thank
Dr. Ankush Bansal
Internal Medicine
2 doctors agree
In brief: Depends
Generally, one should not take more than 4g/day of all tylenol (acetaminophen) sources (assuming your liver is normal - less, if abnormal).
However, it all depends on one's metabolism, liver health, and period of time over which the ingestion occurred. The attached diagram shows what the dr does - look at the plasma level (blood test) to determine the toxicity (plus other blood markers of liver disease).

In brief: Depends
Generally, one should not take more than 4g/day of all tylenol (acetaminophen) sources (assuming your liver is normal - less, if abnormal).
However, it all depends on one's metabolism, liver health, and period of time over which the ingestion occurred. The attached diagram shows what the dr does - look at the plasma level (blood test) to determine the toxicity (plus other blood markers of liver disease).
Dr. Ankush Bansal
Dr. Ankush Bansal
Thank
1 comment
Dr. Ankush Bansal
It's also important to remember that time is of utmost importance. Secondly, many medicines have Tylenol in them - Vicodin, Percocet, OTC pain & headache medicines, etc. Not just Tylenol. That's why it's important to check whether any meds contain Acetaminophen or "APAP".
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified, Internal Medicine
20 years in practice
162K people helped
Continue
108,000 doctors available
Read more answers from doctors